Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Finite-dimensional attractor for the viscous Cahn-Hilliard equation in an unbounded domain


Author: Ahmed Bonfoh
Journal: Quart. Appl. Math. 64 (2006), 93-104
MSC (2000): Primary 35A05, 35B40, 35B45
DOI: https://doi.org/10.1090/S0033-569X-06-00988-3
Published electronically: January 24, 2006
MathSciNet review: 2211379
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the viscous Cahn-Hilliard equation in an infinite domain. Due to the noncompactness of operators, we use weighted Sobolev spaces to prove that the semigroup generated by this equation has the global attractor which has finite Hausdorff dimension.


References [Enhancements On Off] (What's this?)

  • 1. F. Abergel, Existence and finite dimensionality of the global attractor for evolution equations on unbounded domains, J. Diff. Eq. 83(1990), 85-108. MR 1031379 (90m:58121)
  • 2. S. Agmon, A. Douglis and L. Niremberg, Estimates near the boundary for solutions of partial differential equation satisfying general boundary conditions I,II, Comm. Pure Appl. Math. 12(1959), 623-727; 17(1964), 35-92. MR 0125307 (23:A2610); 0162050 (28:5252)
  • 3. A.V. Babin, The attractor of a Navier-Stokes system in an unbounded channel-like domain, J. Dyn. Diff. Eq. 4(4)(1992), 555-584. MR 1187223 (94e:35101)
  • 4. A. Babin and B. Nicolaenko, Exponential attractors of reaction-diffusion systems in an unbounded domain, J. Dyn. Diff. Eq. 7(4)(1995), 567-589. MR 1362671 (96j:35120)
  • 5. A.V. Babin and M.I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, London, New York, Tokyo (1992). MR 1156492 (93d:58090)
  • 6. A.V. Babin and M.I. Vishik, Attractors of partial differential evolution equations in an unbounded domain, Proc. Royal Soc. Edimburgh 116A(1990), 221-243. MR 1084733 (91m:35106)
  • 7. A. Bonfoh and A. Miranville, On Cahn-Hilliard-Gurtin equations (Proceedings of the 3rd World Congress of Nonlinear Analysts), Nonlinear Anal. 47(2001), 3455-3466. MR 1979242 (2004h:74065)
  • 8. J.W. Cahn, On spinodal decomposition, Acta Metall. 9(1961), 795-801.
  • 9. J.W. Cahn and J.E. Hilliard, Free energy of a non-uniform system I. Interfacial free energy, J. Chem. Phys. 2(1958), 258-267.
  • 10. M. Efendiev and A. Miranville, Finite-dimensional attractors for a reaction-diffusion equation in $ {\bf R}^n$ with a strong nonlinearity, Disc. Cont. Dyn. Sys. 5(2)(1999), 399-424. MR 1665748 (99m:35117)
  • 11. M. Efendiev, A. Miranville and S. Zelik, Exponential attractors for a singularly perturbed Cahn-Hilliard system, Math. Nachrichten 272(1)(2004), 11-31. MR 2079758 (2005h:37195)
  • 12. M. Gurtin, Generalized Ginzburg-Landau and Cahn-Hilliard equations based on a microforce balance, Physica D 92(1996), 178-192. MR 387065 (98m:73009)
  • 13. A. Miranville, A. Piétrus and J.M. Rakotoson, Dynamical aspect of a generalized Cahn-Hilliard equation based on a microforce balance, Asymptotic Anal. 16(1998), 315-345. MR 1612825 (99c:35095)
  • 14. A. Miranville, Some generalizations of the Cahn-Hilliard equation, Asymptotic Anal. 22(2000), 235-259. MR 1753766 (2001b:35153)
  • 15. R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, 2nd Edition, Springer-Verlag, Berlin, Heidelberg, New York, 1997. MR 1441312 (98b:58056)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35A05, 35B40, 35B45

Retrieve articles in all journals with MSC (2000): 35A05, 35B40, 35B45


Additional Information

Ahmed Bonfoh
Affiliation: Laboratoire de Mathématiques Calcul Asymptotique, Université de La Rochelle, Avenue Michel Crépeau, 17042 La Rochelle Cedex 01, France
Email: sanbonf@yahoo.fr

DOI: https://doi.org/10.1090/S0033-569X-06-00988-3
Keywords: Viscous Cahn-Hilliard equation, weighted Sobolev spaces, global attractor, Hausdorff dimension
Received by editor(s): March 1, 2005
Published electronically: January 24, 2006
Article copyright: © Copyright 2006 Brown University

American Mathematical Society